Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Ileostomy, diabetes 2, taken metformin, had diarrhea, changed to metamucil. Alternative medicine?

Hello, I have an ileostomy and diabetes 2 and have started to take metformin . It is causing extreme watery diarrhea and is causing my bag to leak all the time and making my life awful. I have been taking metamucil ... But is not helping. Is there anything you can suggest? Is there a super diarrhea medicine or a different diabetes2 medicine? Thank you for your time. Don
Asked On : Fri, 18 May 2012
Answers:  1 Views:  379
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Nausea and diarrhea are very common side effect of METFORMIN.
There are plenty of very good oral anti diabetics available now which can control your sugar levels properly without causing any diarrhoea.
I would advise you to consult your doctor for the prescription of the anti diabetic drug.In addiction make sure that your blood pressure and cholesterol level are also controlled properly.
I hope it helps
Answered: Mon, 13 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor